Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Approximations with rational polynomials

Authors: Ladis D. Kovach and Ronald V. Larson
Journal: Quart. Appl. Math. 25 (1968), 463-467
MSC: Primary 65.20
DOI: https://doi.org/10.1090/qam/226819
MathSciNet review: 226819
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: One of the cornerstones of mathematical analysis is the use of Maclaurin's series for the representation of transcendental functions. The advent of the electronic computer, however, has caused attention to be focussed on truncated, series. A number of techniques have been developed with the object of finding the ``best'' approximation to a transcendental function. The present paper describes a new technique by means of which such functions can be represented with a minimum number of terms.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 65.20

Retrieve articles in all journals with MSC: 65.20

Additional Information

DOI: https://doi.org/10.1090/qam/226819
Article copyright: © Copyright 1968 American Mathematical Society

American Mathematical Society